Econometrica: Mar 1991, Volume 59, Issue 2

Quadrature-Based Methods for Obtaining Approximate Solutions to Nonlinear Asset Pricing Models

https://doi.org/0012-9682(199103)59:2<371:QMFOAS>2.0.CO;2-Y
p. 371-396

George Tauchen, Robert Hussey

The paper develops a discrete state space solution method for a class of nonlinear rational expectations models. The method works by using numerical quadrature rules to approximate the integral operators that arise in stochastic intertemporal models. The method is particularly useful for approximating asset pricing models and has potential applications in other problems as well. An empirical application uses the method to study the relationship between the risk premium and the conditional variability of the equity return under an ARCH endowment process.

Log In To View Full Content

Back